On concentration of positive bound states of nonlinear Schrödinger equations. (English) Zbl 0795.35118

The author studies the concentration behavior of positive bound states of the nonlinear Schrödinger equation with power law nonlinearity. The most interesting result is that positive radial solutions with least energy concentrate at the origin as the coefficient of \(\Delta\psi\) tends to zero.


35Q55 NLS equations (nonlinear Schrödinger equations)
35J60 Nonlinear elliptic equations
Full Text: DOI


[1] [CGS] Cafferelli, L., Gidas, B., Spruck, J.: Asymptotic symmetry and local behavior of semilinear elliptic equations with critical Sobolev growth. Comm. Pure Appl. Math.42, 271–297 (1989) · Zbl 0702.35085
[2] [CL] Chen, W., Li, C.: Classification of solutions of some semilinear elliptic equations. Duke Math. J.63, No. 3, 615–622 (1991) · Zbl 0768.35025
[3] [CR] Coti Zelati, V., Rabinowitz, P.H.: Homoclinic type solutions for a semilinear elliptic PDE on \(\mathbb{R}\) n . Preprint · Zbl 0785.35029
[4] [DN] Ding, W.-Y., Ni, W.-M.: On the existence of positive entire solutions of a semilinear elliptic equation. Arch. Rational Mech. Anal.91, 283–308 (1986) · Zbl 0616.35029
[5] [FW] Floer, A., Weinstein, A.: Nonspreading wave packets for the cubic Schrödinger equation with a bounded potential. J. Funct. Anal.69, 397–408 (1986) · Zbl 0613.35076
[6] [G] Changfeng Gui: A remark on nonlinear Schrödinger equations. Preprint · Zbl 0839.35038
[7] [GNN] Gidas, B., Ni, W.-M., Nirenberg, L.: Symmetry of positive solutions of nonlinear elliptic equations in \(\mathbb{R}\) n . Adv. Math. Suppl. Stud.7A, Math. Anal. Appl. Part A, 369–402 (1981)
[8] [GT] Gilbarg, D., Trudinger, N.: Elliptic Partial Differential Equations of Second Order. 2nd ed., New York, Berlin: Springer 1983 · Zbl 0562.35001
[9] [H] Han, Z.-C.: Asymptotic approach to singular solutions for nonlinear elliptic equations involving critical Sobolev exponent. Analyse Nonlin.8, 159–174 (1991) · Zbl 0729.35014
[10] [Ka] Kato, T.: Growth properties of solutions of the reduced wave equation with a variable coefficient. Comm. Pure Appl. Math.12, 403–425 (1959) · Zbl 0091.09502
[11] [K] Kwong, M.: Uniqueness of positive solutions of {\(\Delta\)}u+u p =0 in \(\mathbb{R}\) n . Arch. Rational Mech. Anal.105, 243–266 (1989) · Zbl 0676.35032
[12] [L1] Lions, P.L.: On positive solutions of semilinear elliptic equations in unbounded domains. Nonlinear Diffusion Equations and their Equilibrium States, Vol.II (W.-M. Ni, L.A. Peletier, J. Serrin, eds.), MSRI Publications13, 85–122 (1988)
[13] [L2] Lions, P.L.: The concentration compactness principles in the calculus of variations. The locally compact case, Part 2. Analyse Nonlin,1, 223–283 (1984) · Zbl 0704.49004
[14] [MW] Mawhim, J., Willem, M.: Critical Point Theory and Hamiltonian Systems. Berlin, Heidelberg, New York: Springer 1989
[15] [N] Ni, W.-M.: Some aspects of semilinear elliptic equations in \(\mathbb{R}\) n . Nonlinear Diffusion Equations and their Equilibrium States, Vol. II (W.-M. Ni, L.A. Peletier, J. Serrin, eds.), MSRI Publications13, 171–205 (1988)
[16] [NT] Ni, W.-M., Takagi, I.: On the shape of least-energy solutions to a semilinear Neumann problem. Comm. Pure Appl. Math.XLIV, 819–851 (1991) · Zbl 0754.35042
[17] [O1] Oh, Y.-G.: Existence of semi-classical bound states of nonlinear Schrödinger equations with potential of the class (V)(a . Comm. Partial Diff. Eq.13, 1499–1519 (1988) · Zbl 0702.35228
[18] [O2] Oh, Y.-G.: Correction to Existence of semiclassical bound states of nonlinear Schrödinger equations with potentials of the class (V) a . Comm. Partial Diff. Eq.14, 833–834 (1989) · Zbl 0714.35078
[19] [O3] Oh, Y.-G.: On positive multi-lump bound states of nonlinear Schrödinger equations under multiple well potential. Commun. Math. Phys.131, 223–253 (1990) · Zbl 0753.35097
[20] [R] Rabinowitz, P.H.: On a class of nonlinear Schrödinger equations. to appear in ZAMP · Zbl 0763.35087
[21] [S] Strauss, W.A.: Existence of solitary waves in higher dimensions. Commun. Math. Phys.55, 149–162 (1977) · Zbl 0356.35028
[22] [T] Trudinger, N.S.: On Harnack type inequalities and their applications to quasilinear elliptic equations. Comm. Pure Appl. Math.20, 721–747 (1967) · Zbl 0153.42703
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.